Mesenteric Panniculitis or Sclerosing Mesenteritis

Posted by BillyMac65 @billymac65, Dec 6, 2012

I thought I would start a discussion for patients with Mesenteric Panniculitis. From what I know, this auto-immune disorder has three stages to it, each with differing names (Mesenteric Panniculitis, Schlerosing Mesenteritis, Retractile Mesenteritis). Typically, this appears to be in older individuals with some other under-lying problem (Lymphoma, tumor, diverticulitis).

I have an atypical presentation because I do not have an underlying cause. The doctors seem to be hoping for Lymphoma to appear so they can treat it and have the auto-immune go away. I am interested in hearing from others with this. I had this diagnosed in 2011, so I am interested in hearing more about what this is like to live with. I want to hear from others who also have an atypical presentation. Did is come back? Also interested in hearing from those with Lymphoma. How was the treatment? Did it address the auto-immune?

Pretty much, I am interested in hearing from anyone who has had this, so i can better understand it, and not feel so alone with this!!

Bill

Interested in more discussions like this? Go to the Digestive Health group.

I screwed up, I am in southern too, Oshawa, and so lockdown I thought was jan 23….any way, I also find same thing sleeping on my right side. What were your symptoms? Eating late maybe makes it worse by waking up earlier with this discomfort. Nobody ever really mentions their symptoms….if you could tell me yours that would be great. I will, for sure, compare what he decides to do for meds if any….I will also post my results from my interview…

REPLY

Symptoms are: pain on my right side, nausea, exhaustion, a full feeling: so loss of appetite. When I am not on Prednisone, and I begin to lose weight without trying, I am usually happy until the rest of the symptoms kick in! Then I know it will be a major relapse. At this point, I have been on Prednisone since Aug. 2017, so it's only weight gain for now unfortunately! My doctor also put me on oxycodone for pain and targin for breakthrough pain. The oxycodone makes me dizzy and I prefer the targin, which is a slow release oxy based medicine that doesn't make me dizzy or sleepy. I hope this helps. I'm from Hamilton btw….almost neighbours!

REPLY
@kimh

Symptoms are: pain on my right side, nausea, exhaustion, a full feeling: so loss of appetite. When I am not on Prednisone, and I begin to lose weight without trying, I am usually happy until the rest of the symptoms kick in! Then I know it will be a major relapse. At this point, I have been on Prednisone since Aug. 2017, so it's only weight gain for now unfortunately! My doctor also put me on oxycodone for pain and targin for breakthrough pain. The oxycodone makes me dizzy and I prefer the targin, which is a slow release oxy based medicine that doesn't make me dizzy or sleepy. I hope this helps. I'm from Hamilton btw….almost neighbours!

Jump to this post

Hi Neighbour! My grand daughter is in her 3rd year at the university….thx for those details. I never have pain bad enuf to take a pain pill as I always go to the bathroom. Sometimes have a full feeling, no nausea ever. I obviously have it but maybe it is not bad enuf to have symptoms and nothing showed up in the area where I had the pain. Glad to hear you don’t take oxy any longer as it is very addictive… I will get back to you when I see my doctor. The doctor you go to does he specialize in this problem? Maybe I should get his name from you if you don’t mind…..I will talk again after my appt. thx. Be safe

REPLY
@kimh

Symptoms are: pain on my right side, nausea, exhaustion, a full feeling: so loss of appetite. When I am not on Prednisone, and I begin to lose weight without trying, I am usually happy until the rest of the symptoms kick in! Then I know it will be a major relapse. At this point, I have been on Prednisone since Aug. 2017, so it's only weight gain for now unfortunately! My doctor also put me on oxycodone for pain and targin for breakthrough pain. The oxycodone makes me dizzy and I prefer the targin, which is a slow release oxy based medicine that doesn't make me dizzy or sleepy. I hope this helps. I'm from Hamilton btw….almost neighbours!

Jump to this post

@kimh Being on Prednisone so long affects bones and teeth negatively… Even with Transplant patients they have to get off of the Prednisone gradually… then the lose a lot of weight… a friend, a liver transplant patient (male) lost 50 pounds during the time he got off of prednisone.. Have you checked with your physician lately concerning this?

REPLY
@nancykeenan

Hi Neighbour! My grand daughter is in her 3rd year at the university….thx for those details. I never have pain bad enuf to take a pain pill as I always go to the bathroom. Sometimes have a full feeling, no nausea ever. I obviously have it but maybe it is not bad enuf to have symptoms and nothing showed up in the area where I had the pain. Glad to hear you don’t take oxy any longer as it is very addictive… I will get back to you when I see my doctor. The doctor you go to does he specialize in this problem? Maybe I should get his name from you if you don’t mind…..I will talk again after my appt. thx. Be safe

Jump to this post

Yes, my GI works out of Mac. His name is Dr. David Armstrong. You may have to wait a while for a first appointment, but honestly, well worth the wait! Keep me posted!

REPLY
@ken82

@kimh Being on Prednisone so long affects bones and teeth negatively… Even with Transplant patients they have to get off of the Prednisone gradually… then the lose a lot of weight… a friend, a liver transplant patient (male) lost 50 pounds during the time he got off of prednisone.. Have you checked with your physician lately concerning this?

Jump to this post

I'm in constant contact with my 'team'! I also have PMR and guess what meds they give for that? Yes, you guessed it! I also have my bloodwork done monthly to keep track of things. You are right about the bones as I now have Osteoporosis as well.

REPLY

Hi everyone! I am sending out best wishes for a very healthy and happy New Year ahead! I have a question about a symptom that I have been experiencing. If you read through the thread, you will see that I have been suffering with a relapse of MP since Aug. 2017 after being in remission for two years. I have been noticing another 'symptom' and was wondering if anyone else here is experiencing it (or maybe it's a symptom of something else?)? For the past year or so, I have sporadically had blood (fresh) in my stool and on the tp. I am noticing that it seems to happen more often when my pain levels are high from MP, but have found no other connection. I had a colonoscopy (around two or three years ago), which didn't show anything ominous at that time. My doctors have told me that it's not anything to be worried about because the blood is fresh, but lately, is happening more often. Has anyone else also experienced this as a symptom of MP?

REPLY

I learned in school that bright red blood is most office right near the opening and also often hemorrhoids. That is all the information I can recall.

REPLY

sorry, my computer did an auto-correct. that bright red blood is most often right near…..

REPLY
@donnacarp

I learned in school that bright red blood is most office right near the opening and also often hemorrhoids. That is all the information I can recall.

Jump to this post

I did have some internal hemorrhoids when they did the colonoscopy. Do they burst? Could that account for the pain the day before and the day of when I have bleeding?

REPLY

Hello,

I'm 52 years old, from the Netherlands and diagnosed with Mesentric Panniculitis in October 2019, two years after my problems started in 2017.
I have pain upper left-mid-right in my abdomen, mostly left and mid. it takes a lot of energy, so I have an energy-problem as well. Also I feel my heart beat in my abdomen, on the left as well. In 2017 that was the main issue, so they first thought I had a problem with my heart. After all seemed well they thought it might be in my head, but I felt it in my body, so I kept on going visiting doctors.
After they found a Schatzki-ring, which was solved with medication, and a gal-blader problem (gal-bladder was removed) the problems kept getting worse.
In hospital they by then had noticed the strange masses on the echo and scans, but that didn't ring a bell till I got to a clever doctor that looked it up.
It is a very long story, and I tried to tell it in a few words (sorry for the language-errors that might be in it).
The doctor that is treating me now had never heard of my disseas, but she has contact with another specialist in another hospital that does.
So far I have tried two courses of two weeks with Prednisolon 20mg. It gave some improvement, but did nothing anymore in the end. I had a lot of medical exams in hospital, but everything kept pointing towards Mesntric Panniculitis.
Now I have been on 40mg Prednisolon daily for three months, experienced a lot of side effects but there was not really improvement.
After that they put me on Azathioprine, but I got very depressed of that, and I was already depressed from the Prednisolon, so I quit after two weeks.
Now I am on Tamoxifen 10mg daily, and the unexpected happened: there is improvement!!! I took a lot of painkillers during all these years, but since I use Tamoxifen (two weeks now) I have not used a single paracetamol or naproxen.
All my troubles are not over, but the improvement is noticeable.

The story's and all the information on this forum gave me a lot, so I would like do do something in return and decided to share my story with you all.
In the Netherlands I have found no one yet to exchange experiences with, no forum, nothing.
So thank you all, and stay positive!!!

Kind regards from the Netherlands,
Marcel L.

REPLY
Please sign in or register to post a reply.
  Request Appointment